Asthma and allergy sufferers here in Ohio and elsewhere often rely on medications to control their conditions. One of them is Singulair. Evidence suggests that this medication could cause serious mood-related and behavior changes that can actually put the lives of patients in jeopardy. Recently, the Food and Drug Administration issued a safety concern regarding this medication and its possible dire side effects.
In recent years, serious concerns have arisen regarding the possible mental side effects of Singulair. One of the most disturbing and alarming potential side effects involves patients who suffer from suicidal thoughts. Some people have actually attempted or committed suicide while taking this medication, and a causal connection is likely. The primary issue is that doctors and patients were not aware of this potential risk.
After consulting with a panel of experts and reviewing all of the information available, the FDA concluded that doctors and patients need stronger warnings for this potentially devastating side effect. In fact, it suggests that this medication only be used when other options are not sufficient or available. The question on the minds of many people may be whether a “boxed warning” will be enough to prevent harm, especially considering this medication is prescribed to children as well as adults.
Will this move by the Food and Drug Administration be enough to prevent innocent victims from suffering harm while taking this medication? Only time will tell, of course. However, in the meantime, children and adults here in Ohio and elsewhere could experience mental health side effects that include the desire to harm themselves. Anyone who has lost a loved one or who suffered serious injury as a result of taking Singular may benefit from obtaining information regarding their rights and legal options when it comes to pursuing restitution for the harm done.